It is currently Mon Aug 21, 2017 4:31 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 2 posts ] 
Author Message
 Post subject: Spitting and Subutex
PostPosted: Wed Jan 26, 2011 7:21 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Wed Nov 18, 2009 1:43 am
Posts: 190
Hi all.

I've been on the Bupe for about 18months now. After a few months on the medication, I realized that my headaches were decreased if I spit out the excess saliva after my dose had dissolved/and @ least 30min had passed. I always thought the Naloxone was what was giving me headaches. Anyways, my Sub doc switched me to Subutex about six or seven months ago, when I learned I was pregnant. Since I've been spitting out the remaining saliva after dosing almost the entire time I've been on the Bupe, I just continued to do so with the Subutex. (Guess everyone just gets used to taking their Bupe their own way). Now that my baby is due in a couple of months, Im trying even harder to reduce my dose a little. (Im sure it would lower his chances of having NAS and increase my chances of getting post-op pain relief).
My question is, is it really the Naloxone in the Suboxone that gives some people headaches? If so, then maybe I shouldn't spit anymore. I've just been wondering if I swallowed after 30/45min instead of spitting if I'd absorb any more of the Subutex, thus possibly making it easier to reduce my dose. I've read that any Suboxone swallowed is useless, but is the same true for Subutex? It seems as though the same would go for Subutex, but I thought I'd get everyones opinion. I started out on 24-32mg of Suboxone and I've gotten down to 12-16mg of Subutex. My goal is to get down to 8mg before my son's birth. It's just been so damn hard for me to get below 12-16mg. Anyone have any thoughts or suggestions on this?


Top
 Profile  
 
 Post subject:
PostPosted: Wed Jan 26, 2011 10:28 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Tue Feb 23, 2010 2:26 am
Posts: 26
Hey Marie, grats on deciding to try to lower your dosage! I know you can do it if you try!

Regarding headaches, I have never noticed a difference between spitting/swallowing causing headaches, at least for me. What seems to have happened to me is that I would get headaches at higher doses regardless. I started out on 16mg and I was noticing headaches alot of times. As I started to taper downward to find a good maintenance dose that wasn't super expensive as well, I noticed that the less I took the less likely I was to have headaches after dosing.

Since it is generally accepted on these forums that 4mg is the "ceiling" for most people, you should be fine to lower your dose to anything above that and do ok. Granted, it is different for everybody, but as long as you are above the ceiling you should not be having many cravings or w/ds. If I were you I would try reducing the dosage to something more approaching 4mg, it will save you money and be much better for your baby, and you may notice that you do not get headaches anymore after dosing.

Most people say that there is no difference between spitting and swallowing as far as absorption. As long as all the sub is absorbed in your mouth before you spit/swallow, it will make no difference. I always try to leave it in my mouth, even after it is finished dissolving, for at least 15 minutes; sometimes 20 minutes. Then I swallow. During the time I am holding it in my mouth I do not swallow any saliva. This is hard at first but with practice you can find a way to swallow that does not remove saliva from your mouth while dosing.

Anyways, I recommend you reduce your dose if you can and see if that stops your headaches, I know it did for me! Let us know how it goes either way :)

-- Jobe

P.S. If you find it hard to reduce your dose, sometimes splitting that dose up to take 2 or 3 times a day will help immensely, especially as you get closer to 4mg and below. I have been taking 2.5mg for about 2 years now and I was dosing 3 times a day until just recently when my doctor brought me back up to 4mg at my instigation. Something to think about anyways, it may make it easier for you to reduce dosage. The pregnancy thing is worrying me. I would really think it would ideal for you to get as low as possible as quick as possible for your babies sake.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 2 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group